Ask SAHM is a place where you can ask our staff & community a question safely & anonymously. Please read our disclaimer.

Can vitamins cause depression like symptoms

Iv never taken vitamins before kinda always felt like they were a farce.
I recently started taking them.
Today I feel like shit. And actually iv realises it’s been a few weeks.
Although iv been excercise long more I just don’t feel motivated to do anything creative or physical. I feel super down particularly about my body and I just don’t feel like putting in any effort to relationships I feel super disconnected from everyone except my kids.
My husband and mum included (the otherwise two closest people to me)

Iv never really felt like this before , at least not for any prolonged period. Or if not at least not since I was a teenager.
The only change is iv started taking vitamins.

Report

Got an Answer?


Answers (6)

I'm not a doctor, but from personal experience, common vitamins have caused extreme reactions in both myself and my partner. No depression, but one made me violently ill, one made my DH tired. Same supplements had no affect on the other person.

So I don't ever take any without talking to my GP.

You might need to go see your doctor. We’re you deficient in any vitamins before you started taking them? The only supplements I take are iron just as I am deficient in that, anything else isn’t needed and if I were to take a multivitamin they tend to make me feel sluggish, not sure why though.

Also, what brand are you taking ?
Choice did 2 sets of examination of brands of vitamins, for efficacy. a few years apart,
What they discovered in both sets of tests had the same "absolute best", and the same "absolute worst" brand.
So quite consistent results over a period of time.

The absolute worst just happened to be an Australian made, very heavily marketed one. Choice said that the worst brand were not only of no beneficial value, but had a mix of ingredients that were close to toxic.

If you were taking something like that, then yes, it might make you feel really unwell.

Getting the balance of ingredients into various vitamins is a very exhaustive process. It is one reason the better brands are more expensive.

OP Thankyou for taking the time to answeri appreciate that iv stopped taking them all together at the moment. And just see how I feel. I feel like this week has been exasperated by my period but it’s still way out of the norm to be this emotional.
helpful (0) 
OP I saw a naturopath who basically woul of had me on about $180 worth of vitamins a month. I might ask her which is the most important just to start with.
helpful (0) 

Could be the wrong type of vitamins for what you need. Lack of vit D can cause depression and if you are taking too much other stuff it might affect absorption of vit D.

OP Hmm that’s interesting.
I didn’t take any today or yesterday and felt better I’ll stay off then for a week and see how I feel thankyou x

helpful (0)